CSN Login
Members Online: 0

You are here

Checking in

ncg007
Posts: 134
Joined: Nov 2015

Hi all...I haven't been on in awhile and thought I'd check in.  Hard to believe it was last June this cancer journey started and almost 4 months since I finished treatment.  I'm doing ok except I remain in pain with Neuropathy.  I had several weeks of PT/massage therapy which seemed to help, but had to take a break as it was too much going 3x week being back to work full time.  I will start up again soon as it was the massage portion that gave me some relief. Found that my thyroid has now become under-active which is also contributing to Neuropathy and now on Levothyroxine for thyroid along with continuing on Gabepentin, but no results and dosages have been adjusted.  Bone density scan has found "something" on lumbar and going for X-ray this week, so this too can be attributing to nerve damage.  Always something!  Good thing I have always had high energy and high pain tolerance because this has knocked me down a few notches.  Other than that, loving summer and have found it sure is nice not having to worry about hair when swimming & boating.  Hope you are all well and remain or are on your way to NED....Hugs!

Nancy
 
Sandy3185's picture
Sandy3185
Posts: 228
Joined: Oct 2013

Your hair looks great and you're right, it is nice not having to worry about it when swimming or when humidity strikes! But I'm sorry to hear that neuropathy is hanging on. I know mine took 5-6 months after finishing chemo before started to abate. In fact it actually was worse for a while, with shooting electrical shock like pain in my outer thigh. By my one year anniversary though it was significantly better. 

I hope that lumbar "something" turns out to be nothing. Please don't push yourself to hard and keep in touch! Love and hugs, Sandy

Donswife48
Posts: 326
Joined: Nov 2015

Glad to hear from you.  I don't think neuropathy goes away as quickly as it comes on, at least mine hasn't diminshed much yet although I'm only 2 months out from chemo.  I'm not taking anything for it.  Keep on feeling better.  Hugs Nancy

janaes
Posts: 800
Joined: May 2016

Hi,I just started chemo yesterday. I was wondering if someone can tell me what neurapathy is and are there surtain drugs during chemo that give a person that?  Thanks Janae

EZLiving66's picture
EZLiving66
Posts: 1436
Joined: Oct 2015

Hi Nancy!!  You look great!  Glad to see you're doing so good.

I finished chemo over six months ago and the neuropathy is bothering me.  The worst is at night when my feet feel like they're on fire with needles being shot through them.  The only thing that stops it is to walk but who wants to "walk the night away."  And, there's no rhyme or reason when it hits.  Some nights are just fine, others are awful.  I can tolerate the numbness but the not that pain.  I had a massage yesterday and slept like a baby last night.  I hope the effects of that massage last for several days at least.  

Love,

Eldri

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1686
Joined: Jun 2015

Nancy, you do look great! We were on a similiar timeline. I finished my chemo almost 6 months ago. I still do have some neuropathy in my feet. They ache if I am on them for long periods of time. And, my toes are still numb on my left foot. Sometimes the pain wakes me up and I have found that if I move my foot in circles, flex and then wiggle my toes I get relief. Sounds strange but it works for me. Mine is getting better though. My right foot is almost normal.

Janae, neuropathy is basically nerve damage. Diabetics often experience this problem. For us chemo people, most of the damage is temporary from what I have been told. Some people get it severely and others only have slight issues. You may experience numbness in your feet/toes, hands/fingers and legs. My right thigh is also still numb but I think that was from the surgery. Anyway, it kind of feels like you have sat on your foot too long and it went to sleep. But, with some pain. This is my non-medical description. Hope it helps! Good luck on your treatments. I hope you are one of the lucky ones with minimal side effects!

Love and Hugs,

Cindi

ncg007
Posts: 134
Joined: Nov 2015

Janae....Cindi's non-medical explanation pretty well explains neuropathy, though please note everyone's experience is different and I believe the cause is specific to certain chemo drugs (I had Cisplatin, carboplatin and Paclitaxel). Neuropathy onset can start at any time, some get it after first treatment and mine did not start until a few weeks after my final chemo.  I have pain & numbness from feet up through hips which pain location varies day by by day and pain is constant in hands up arms.  Neuropathy is most prominent on my left side and left arm has become just about useless.  Please discuss with your doctor if this is something to watch for based on your treatment.  I too hope you are one of the lucky ones that misses out on Neuropathy.   

Thanks all for the compliments, I finally gave in and went to work without my wig yesterday.  I'm done with it with the hot weather now!
Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

You look great with your short do.  And as you say, much cooler in the hot weather.  I hope they you can get back to your massage soon, since that was helping with the neuropathy and I also hope that that something is nothing.  

Janaes, my doctor suggested B-vitamin supplements and L-Glutamine to help with potential neuropathy.  I did take vitamin B12 and B6 as well as the l-glutamine and had only mild numbness in my fingertips and toes that showed up around chemo #4-5.  I don't know if those supplements helped or not, but they aren't expensive and were worth a shot.  Check with your oncologist.

Chris

Subscribe to Comments for "Checking in"